Alert archive / Kentucky / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 438, NWS Paducah, KY

July 4, 2006Henderson County, Kentucky

NWS Paducah, KY issued this severe thunderstorm warning at Jul 4, 2006, 1:47 PM CDT for Henderson County, Kentucky. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 4, 2006, 1:47 PM CDT (18:47 UTC)
Expired
Jul 4, 2006, 2:11 PM CDT
In force
24 min
Issued by
NWS Paducah, KY
Area
Counties, with a storm outline in the text

County Henderson County, KY

The radar

The Evansville,IN radar (KVWX), 53 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 6.8 hours before the alert went out and 276 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2006-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 212 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2006-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -62 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
212 J/kg
Mixed-layer CIN
-105 J/kg
Mixed-layer LCL
1029 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-62 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:42 AM CDT, 10 hours 5 minutes earlier.

Area forecast discussion, Jul 4, 3:42 AM CDT, 10 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
342 AM CDT TUE JUL 4 2006

.DISCUSSION...

MAIN FORECAST ISSUES REMAIN CHANCES FOR THUNDERSTORMS TODAY AND
WEDNESDAY.

LATEST WATER VAPOR IMAGERY DEPICTS AN UPPER-LEVEL LOW OVER THE
ONTARIO PROVINCE OF CANADA...WITH AN UPPER-LEVEL RIDGE OVER THE
WESTERN UNITED STATES. AT THE SURFACE...A FRONTAL BOUNDARY WAS
DRAPED FROM THE GREAT LAKES TO THE CENTRAL PLAINS.

THE UPPER LOW OVER ONTARIO IS EXPECTED TO SLIDE SOUTHEAST INTO
SOUTHERN QUEBEC OVER THE NEXT 24 HOURS...WHILE THE RIDGE BUILDS OVER
THE WESTERN UNITED STATES. THIS AMPLIFYING UPPER-LEVEL PATTERN WILL
PLACE THE FORECAST AREA IN INCREASING NORTHWEST FLOW THROUGH
WEDNESDAY. AS RESULT...THE COLD FRONT IS EXPECTED TO PUSH INTO THE
REGION BY TONIGHT...EVENTUALLY DROPPING SOUTH OF THE AREA ON
WEDNESDAY.

POOLING OF MOISTURE ALONG AND AHEAD OF THE FRONT COMBINED WITH
MODERATE INSTABILITY AND UPPER-LEVEL SHORTWAVE ENERGY WILL INCREASE
CHANCES FOR THUNDERSTORMS OVER THE LOWER OHIO AND MID MISSISSIPPI
RIVER VALLEYS TODAY AND TONIGHT. WHILE A FEW OF THE STORMS MAY
APPROACH SEVERE LEVELS...A WIDESPREAD OUTBREAK IS NOT EXPECTED DUE
TO RELATIVELY WARM TEMPERATURES AND WEAK WINDS FIELDS ALOFT.

BY WEDNESDAY...THE POTENTIAL FOR THUNDERSTORMS WILL BE GREATEST OVER
SOUTHERN SECTIONS OF THE AREA. THE ACTIVITY SHOULD COME TO AN END BY
LATE WEDNESDAY AFTERNOON OR EVENING AS THE FRONT SHIFTS FAR ENOUGH
TO OUR SOUTH.

DRIER AND COOLER TEMPERATURES ARE STILL EXPECTED THURSDAY AND FRIDAY
AS HIGH PRESSURE BUILDS IN. AN UPPER-LEVEL RIDGE WILL BECOME
ESTABLISHED OVER THE MIDDLE OF THE NATION OVER THE WEEKEND...
RESULTING IN A MODERATION IN TEMPERATURES TO MORE SEASONABLE VALUES.
THE NEXT CHANCE OF PRECIPITATION APPEARS TO BE EARLY NEXT WEEK...
ALTHOUGH THE CURRENT FORECAST IS DRY BEYOND WEDNESDAY NIGHT AT THIS
POINT. THIS IS MORE RELEVANT FOR THE NEXT FORECAST PACKAGE.

MOS TEMPERATURES WERE FAIRLY SIMILAR AND REASONABLE...SO CONTINUED
TO FOLLOW CLOSELY. THIS RESULTED IN LITTLE CHANGE TO GOING FORECAST
VALUES.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

RJP
Hazardous weather outlook, Jul 4, 4:33 AM CDT, 9 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
433 AM CDT TUE JUL 4 2006

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-051000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
433 AM CDT TUE JUL 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS AN INCREASING POTENTIAL FOR THUNDERSTORMS TODAY AND
TONIGHT. STORMS MAY APPROACH SEVERE LEVELS THIS AFTERNOON AND
EVENING. MARGINALLY SEVERE HAIL AND WIND GUSTS WILL BOTH BE
POSSIBLE WITH THE STRONGEST ACTIVITY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CONTINUING CHANCE OF THUNDERSTORMS ON WEDNESDAY...WITH
THE BEST CHANCES SHIFTING INTO SOUTHERN SECTIONS OF MISSOURI AND
KENTUCKY BY AFTERNOON. THE CHANCE FOR THUNDERSTORMS SHOULD COME TO
AN END ACROSS THE ENTIRE REGION WEDNESDAY EVENING. A FEW STRONG
STORMS ARE POSSIBLE...BUT NO SEVERE WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

WHILE SPOTTER ACTIVATION IS NOT ANTICIPATED..SPOTTERS SHOULD
MONITOR THE LATEST FORECASTS AND UPDATES IN CASE LOCALIZED
ACTIVATION IS REQUESTED THIS AFTERNOON OR EVENING.

RJP

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 3:13 PM CDTFlash Flood WarningPAHWilliamson3 hr
Jul 4, 12:54 PM CDTSevere Thunderstorm WarningPAHCape Girardeau22 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.